Christine19

Member
  • Content count

    35
  • Joined

  • Last visited


Community Reputation

1 Neutral

About Christine19

Member

Profile Information

  • Gender Female

Achievements

Junior Poster
Posted at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
No reviews awards
Review at least 1 product
1 product
5 products
10 products
25 products

Recent Profile Visitors

1,165 profile views
  1. Ok I decided to upload some pictures using my camera because I found my phone didn't do a very good job at showing the scarring. All of these pictures were taken at night. I'm hoping to take some in daylight with my camera to show you guys how it looks in natural light. And they were taken after a shower so my face is a tad more flushed than normally (not very noticeably though). I actually found that the overall redness/flushed face I was complaining about in my last post seems to have settled down. As you can see in these photos my face is much less red and more of a normal skin tone. That may have also been because I took the last pictures with my iPhone– its weird I always find my phone camera can make my skin tone look redder than it is. Sorry these picture are so up close and personal, but I really wanted to do my best to show the scarring. Overall I must say I'm pretty happy with how my skin reacted to the accutane. I no longer get new pimples (or very infrequently) and they are small and easy to manage. If you look at my oldest pictures you can even see that not only have I since stopped breaking out, but the accutane actually helped with my red marks. It didn't however help with the indented scars, but it's not supposed to, so I wasn't expecting results in that aspect. I believe the accutane did exactly what I had hoped. I just hope these results last once I'm off. I really don't want to start breaking out again once I'm no longer taking it. That's my biggest concern. My skin is already quite damaged from almost a decade of dealing with pretty severe acne, I just don't think I could mentally handle it if I started to breakout that bad again after accutane. All I can do is hope for the best! I will be seeing my dermatologist next week and she will decide whether or not she wants me to stay on accutane for another month or not. Although my skin isn't perfect, I do not think another month of accutane would make much of a difference. I'm sort of at the point where I think it's finished doing what it's supposed to do (i.e. get rid of acne!). I'm hoping that after I'm off of accutane for at least a month I can do something about the scars. They're not terrible, and to be honest in a lot of lighting you can barely see them. But I find they always sneak up on me when I least expect it (like when I go to the bathroom in a restaurant that has poor lighting or a dressing room). They're just a constant reminder of what my skin used to be which often makes me upset. Having acne by no means has been an easy journey, and I don't expect that I will ever have "perfect" skin. And I'm OKAY with that. I may always have scarring and I'm predisposed to have acne (both my parents occasionally breakout to this day). I know I may never outgrow acne but I'm hoping that accutane will keep my skin manageable for years to come. If anyone has any suggestions to help with scarring, please let me know! It would be deeply appreciated. Best of luck to everyone on this site! I'll update after I see my dermatologist next week!
  2. So the lighting isn't great and the photos are blurry since they were taken on my phone so you can't really see the scarring. But what you can see is the redness. And the last two photos show my pores which are also kinda hard to see in the blurry photos. The redness is very clear in the second photo as you can compare the skin on my cheek to my shoulder and neck which are an entirely different color. Also the color of my skin closer to my ear is much less red and matches the color of my neck. I definitely have a naturally pink undertone but this is red. I took these pictures in the morning before I even washed my face. I will try to take some better pictures in the next day or so to give you guys a better idea of what my skin looks like at the moment.
  3. Sorry I haven't been better about updating this regularly! I actually finished my fourth month and am just starting week 2 of my fifth month. For month four my dermatologist upped my dosage 10 mg (from 40 mg a day to 50 mg). To be honest not much changed during month four. I still broke out, but much less and they were smaller like I said in my last update, and I didn't experience any new or unusual side effects since the last update either. I had to see a different dermatologist last week because my usual one was on vacation, and the temporary one increased my dosage to 60 mg and said that this should be my last month. I'll have to make one more appt. with my original dermatologist and she can decide if I should continue or end my course after I finish month 5. I must say I'm a bit bummed out since the last photo update. It's weird but I feel like the texture of my skin has worsened since my last photo update. I just washed my face and was looking at it in the mirror and then I logged onto this site and looked at my previous photo upload and I swear it looked better then (and that was the end of month three). This was before my dermatologists decided to increase my dosage and I was just taking 30 mg a day. I'm wondering if the higher dosage is causing this problem. I feel like my face appears redder, my marks are more prominent, the indented scars seem more prevalent, and my pores are massive. Maybe I'm just noticing these things more because my skin is no longer covered in acne, which could have distracted me from these other skin imperfections because it was much more prominent. I don't know, to be honest I'm pretty confused by this, I thought a higher dosage would improve my skin. But I also feel like I'm breaking out and my face just looks clogged and irritated. Is this common on a higher dosage? Will it eventually start improving again? I'm just concerned because I'm on my last month (or at least I hope I am), but I'm just not as clear as I think I'm supposed to be at this point. The dermatologist I saw last week asked me if I was still breaking out and when I told her yes, but they were less often and smaller, she seemed concerned and said that considering how far along I am I should not be breaking out anymore. She sorta blamed it on my other dermatologist for putting me on too low of a dosage and said she'll put me on 60 mg to make up for it. I actually didn't mind that my other dermatologist only had me on 40 mg to start, she was just very cautious and wanted to make sure my body reacted ok to the medicine before putting me on a high dosage. Also my skin was doing pretty well on 40 mg-- just saying. Haha. Glad I'll be going back to my original dermatologist next month. Just really hoping this month will be my last and I see a little more improvement because my 21st birthday is next month and I'd also really like to enjoy at least one month of my summer (where I'm not constantly avoiding the sun because of how sensitive my skin is). Okay I'm done complaining.... I will update with some photos within the next couple days so you guys can see what I'm talking about. Good thing is that no new unusual or problematic side effects have come up since my last update!